Going Off SSRI (Zoloft) — Tinnitus Is Increasing

Discussion in 'Support' started by Megatron, Sep 9, 2016.

tinnitus forum
    1. Megatron

      Megatron Member

      Tinnitus Since:
      11/2005
      Hi Tinnitus Talk,

      I am 2 weeks in to weaning off zoloft (taking it for 11 years)
      My tinnitus is increasing a lot - does anyone have knowledge or experience with this?

      Have had tinnitus for 12 years.

      Best

      Troels
       
      • Informative Informative x 1
    2. Owen
      Disappointed

      Owen Member

      Tinnitus Since:
      05/2014
      Cause of Tinnitus:
      Unclear. Inflammatory allergic reaction/AIED
      Not with Zoloft, but I have had a similar experience.

      I developed tinnitus as a consequence of an adverse reaction to levothyroxine. Oddly though, when I transitioned from it to an alternative, at first, my tinnitus went absolutely mental - impossible to mask without damaging my hearing from the amplitude of an external source required.

      I experimented on myself and it was definitely the loss of the levothyroxine that made it worse, even though it caused it in the first place?!?!? It has taken more than 12 months, but it has reduced to a level below the severity of before I stopped levothyroxine.
       
    3. undecided
      Fine

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      Maybe you can ask your doc for a very small amount of some anti-anxiety med (benzo, for a month, tops) to help with the zoloft discontinuation.
      You've been on it for a long time.
       
    4. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      I am no doctor but you may want to ask him about Tiagabine. Read case 4 about a woman taking Paroxetine, an SSRI drug. Zoloft is also an SSRI. I have absolutely no idea what would happen because I have never taken the drug so you would have to research it yourself and talk to the doctor if you wanted to try it. (I can't suggest either way)

      http://www.ncbi.nlm.nih.gov/pmc/articles/PMC1435649/
       
    5. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      Okay, I came across this years ago about Setraline which is generic zoloft. I don't know if this will really help at all and I certainly would not want you to make it worse but I will post this article anyway for you to read. Its not exactly similar to your situation though.

      http://neuro.psychiatryonline.org/doi/full/10.1176/appi.neuropsych.11040086
       
    6. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      On second thought, I am not sure why I posted that link. It talks about a guy withdrawing from one anti depressant only to take another....sorry about that
       
    7. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      I found this article:

      https://www.hindawi.com/journals/crips/2016/1790692/
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.